Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Arthritis and HIV
Nov 18, 2007

I am 36 years old woman, I was Diagnosed with HIV in 2003, I have been in and out of ARVs because of Adherence problem, but i will be starting with combivir and aluvia soon. My CD4 is 306 and my viral load is 14 000. My leg are swelling at the angles and my middle toe, is this because of HIV or is it arthritis and what type of arthritis is this

Response from Dr. Young

Thanks for your post.

It's pretty difficult to diagnose these things by the limited descriptions that we get through the web. There are some arthritic conditions associated with HIV, though such conditions nearly always involve multiple small joints or rarely, the large joints of the hips or shoulders.

In your case, it does not sound like an direct HIV condition.

As for your HIV medications, in light of your past difficulties with adherence, make sure that you discuss these challenges with your case manager or doctor. Now isn't the time to begin another poorly adhered-to treatment, but rather to try to start anew with improved strategies to take your life-saving medications.

Best of health, BY



Previous
alcohol
Next
Ever be healthy enough to get pregnant?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement